Skip to main content
eScholarship
Open Access Publications from the University of California

Photo recall reaction following the use of vancomycin

  • Author(s): Jibbe, A
  • Tefft, K
  • Weir, G
  • Aires, D
  • Liu, D
  • et al.
Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International Public License
Abstract

Drug-induced erythema in the distribution of prior sunburn is called photo recall.  Although more commonly induced by chemotherapeutics, it has also been associated with antibiotics such as ampicillin, cephalosporin, and gentamicin. Vancomycin has not been previously reported as a causal agent.  This case report describes photo recall in a fifty-three year old woman undergoing treatment with vancomycin for a MRSA infection of the spine. Her eruption followed a photo-distributed pattern on the chest, shoulders, neck and face sparing areas previously protected by her bathing suit. Of note, she reported a similar eruption following vancomycin two years prior.

Main Content
Current View